Oklahoma, 2010

Hail and Damaging Winds in Oklahoma, May 16, 2010

May 16, 2010 · NWS OUN · 47 events in 12 counties and zones

Thunderstorms developed by mid afternoon in northwest Oklahoma near a warm front. A long-lived supercell became organized over Major County and moved southeast, leaving a swath of large damaging hail in its wake.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
21
Property damage
$400
Crop damage
None recorded
Events
47

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Thunderstorms developed by mid afternoon in northwest Oklahoma near a warm front. A long-lived supercell became organized over Major County and moved southeast, leaving a swath of large damaging hail in its wake.

Baseball size hail was reported west of Fairview, with softball size hail west of Okeene. As the storm moved southeast, the coverage of hail increased, with numerous reports of golfball size - and a few baseball size - hail from near Kingfisher to northwest Oklahoma City. The storm continued southeast through Oklahoma City, causing extensive damage.

Damage was widespread and significant in and around the Oklahoma City metro area. Numerous vehicles were heavily damaged or even totaled by the large amounts of damaging hail. Numerous buildings suffered roof, window and structural damage, and trees and vegetation were shredded by the large hail. Hail drifts reached several feet deep over some areas, and a few locations reported hail still on the ground more than 12 hours later.

As the storm continued southeast, it continued to produce hail near golf ball size through parts of Seminole, Hughes, and Atoka counties.

While exact damage figures were not available, estimates place the monetary losses in excess of $500 million.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 16, 12:17 PM CST, 5 minutes earlier.

Area forecast discussion, May 16, 12:17 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
117 PM CDT SUN MAY 16 2010

.AVIATION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL AFFECT MUCH OF THE TAF
SITES...ESPECIALLY PNC...OUN...AND OKC.   OTHERWISE...MOST SITES
WILL STAY IN MVFR FOR THE MAJORITY OF THE FORECAST PERIOD. PATCHY
FOG/MIST WILL FORM JUST AFTER MIDNIGHT...AND IFR CONDITIONS WILL
BE PRESENT AT OKC...OUN...AND CSM...WHERE VISIBILITIES ARE
EXPECTED TO DROP FURTHER THAN THE OTHER SITES. CONDITIONS WILL
IMPROVE SHORTLY AFTER SUNRISE.

&&

.PREV DISCUSSION... /ISSUED 624 AM CDT SUN MAY 16 2010/

DISCUSSION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY,
MORE COMMON IN SOUTHERN OKLAHOMA THIS AFTERNOON. MORNING FOG
RESTRICTING VISIBILITY TO 1 TO 4 MILES WILL CLEAR BY LATE
MORNING. MVFR CEILINGS ARE EXPECTED TODAY IN THE WESTERN PART OF
OKLAHOMA WITH HIGHER CEILINGS TO THE EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  60  81  60  78 /  20  10  30  40
HOBART OK         59  82  60  82 /  20  30  40  40
WICHITA FALLS TX  63  84  64  86 /  20  20  30  20
GAGE OK           51  80  57  71 /  10  20  50  60
PONCA CITY OK     53  77  55  70 /  20  10  30  40
DURANT OK         63  82  60  84 /  20  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

06/11/18
Hazardous weather outlook, May 16, 11:10 AM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1210 PM CDT SUN MAY 16 2010

OKZ004>048-050>052-TXZ083>090-171000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1210 PM CDT SUN MAY 16 2010

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH
TONIGHT.

LOCATION...
THE SLIGHT RISK COVERS MOST OF OKLAHOMA AND WESTERN NORTH
TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM
2 PM THROUGH SUNSET.

IMPACTS...
HAIL UP TO THE SIZE OF GOLF BALLS.
WIND GUSTS TO 65 MPH.
LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS LATE THIS
AFTERNOON AND THIS EVENING.

DISCUSSION...
OUTFLOW WINDS FROM SCATTERED THUNDERSTORMS MOVING ACROSS NORTHERN
OKLAHOMA AND SOUTHERN KANSAS MAY PROVIDE A FOCUS FOR STRONG TO
SEVERE STORMS THIS AFTERNOON AND EVENING AS INSTABILITY INCREASES
DURING THE DAY.  A MID-LEVEL TROUGH WILL ALSO MOVE EAST ACROSS THE
SOUTHERN AND CENTRAL PLAINS.  LIFT ASSOCIATED WITH THE TROUGH AND
WEAK LOW LEVEL CONVERGENCE MAY ALLOW FOR STORMS TO FORM ACROSS THE
SOUTHERN HALF OF OKLAHOMA AND WESTERN NORTH TEXAS.  IF STORMS CAN
FORM...MODERATE INSTABILITY AND DEEP LAYER SHEAR WILL BE SUFFICIENT
FOR SEVERE STORMS.  THE LACK OF FORCING IN THE LOW LEVELS...WILL
LIKELY LIMIT THE NUMBER OF STORMS THIS AFTERNOON...ESPECIALLY ACROSS
SOUTHERN OKLAHOMA AND NORTH TEXAS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAY 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
A FEW STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE LATE
MONDAY AND TUESDAY ACROSS PORTIONS OF WESTERN NORTH TEXAS AND
WESTERN OKLAHOMA. THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
THURSDAY.

OTHER HAZARDOUS WEATHER...
OCCASIONAL SHOWERS AND THUNDERSTORMS OVER THE NEXT FEW DAYS WILL
CREATE LOCALIZED FLOODING CONCERNS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
MONDAY.

In the hours before

Special weather statement, May 16, 9:48 AM CST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1048 AM CDT SUN MAY 16 2010

OKZ004-005-010-161615-
WOODWARD OK-HARPER OK-WOODS OK-
1048 AM CDT SUN MAY 16 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER...WOODS AND WOODWARD
COUNTIES.

AT 1048 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
CAMP HOUSTON...MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...

LAT...LON 3690 9877 3669 9878 3675 9946 3699 9923
Special weather statement, May 16, 10:15 AM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1115 AM CDT SUN MAY 16 2010

OKZ005-010-161645-
WOODWARD OK-WOODS OK-
1115 AM CDT SUN MAY 16 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS AND WOODWARD COUNTIES.

AT 1115 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 10
MILES EAST OF CAMP HOUSTON TO ALABASTER CAVERNS STATE PARK...MOVING
EAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 40 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3691 9854 3655 9886 3665 9929 3693 9900
Special weather statement, May 16, 10:45 AM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT SUN MAY 16 2010

OKZ005-161715-
WOODS OK-
1145 AM CDT SUN MAY 16 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS COUNTY.

AT 1145 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF WAYNOKA...MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 40 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3673 9855 3648 9861 3662 9900 3665 9902
      3677 9895
Special weather statement, May 16, 11:17 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1217 PM CDT SUN MAY 16 2010

OKZ005-006-161730-
WOODS OK-ALFALFA OK-
1217 PM CDT SUN MAY 16 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES.

AT 1217 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF HOPETON...MOVING EAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3665 9839 3643 9855 3656 9885 3672 9876
Special weather statement, May 16, 11:31 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1231 PM CDT SUN MAY 16 2010

OKZ005-006-011-161745-
WOODS OK-ALFALFA OK-MAJOR OK-
1231 PM CDT SUN MAY 16 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...MAJOR AND WOODS
COUNTIES.

AT 1231 PM CDT...STRONG THUNDERSTORMS...ONE LOCATED 6 MILES
SOUTHWEST OF DACOMA AND ANOTHER 8 MILES NORTH OF ORION...WERE MOVING
EAST-SOUTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.

LAT...LON 3658 9826 3616 9857 3627 9896 3669 9864
Special weather statement, May 16, 11:44 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1244 PM CDT SUN MAY 16 2010

OKZ011-161800-
MAJOR OK-
1244 PM CDT SUN MAY 16 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR MAJOR COUNTY.

AT 1245 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
ORION...MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.

LAT...LON 3639 9846 3618 9861 3628 9887 3640 9881

The radar

The Vance AFB radar (KVNX), 72 km away, was scanning. The volume nearest the first event began at 18:22 UTC.

Open the radar archive at this moment

Event by event

43 hail, 4 thunderstorm wind. Local standard time, as filed.

Hail, Major

When
May 16, 12:22 PM CST
Where
Major County, 8 mi WSW of Fairview
Measured
2.75 in hail
Reported by
Public
Coordinates
36.226, -98.613

The hail report was relayed by KWTV-9.

Hail, Blaine

When
May 16, 12:58 PM CST
Where
Blaine County, 2 mi WSW of Okeene
Measured
4.25 in hail
Reported by
Law Enforcement
Coordinates
36.109, -98.353

The hail report was relayed by KWTV-9. Also, the area wheat crop sustained major damage, with some fields totally wiped out. Monetary damage estimates were not available.

Hail, Blaine

When
May 16, 1:02 PM CST
Where
Blaine County, Okeene
Measured
2.75 in hail
Reported by
Fire Department/Rescue
Coordinates
36.120, -98.320

Thunderstorm Wind, Blaine

When
May 16, 1:10 PM CST
Where
Blaine County, 5.22 mi E of Southard
Measured
56 kt (64 mph) estimated gust
Property damage
$400
Reported by
Emergency Manager
Coordinates
36.056, -98.387

A couple of trees were uprooted as a result of the strong wind. Monetary damages were estimated.

Hail, Kingfisher

When
May 16, 1:30 PM CST to 2:05 PM CST
Where
Kingfisher County, 4.04 mi W of Loyal to 1.76 mi NNW of Okarche
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.977, -98.192

Hail up to golf ball size was reported to a large area. The emergency manager reported widespread damage to 20,000 acres of the wheat crop from north of Loyal to north of Okarche. Some canola fields were also damaged. Some farmers lost their entire wheat crop. Widespread damage to homes and businesses also occurred, mainly in the form of damaged siding and roofs. Monetary damage estimates were not available.

Hail, Kingfisher

When
May 16, 1:38 PM CST
Where
Kingfisher County, 5 mi SSW of Loyal
Measured
1.25 in hail
Reported by
Public
Coordinates
35.903, -98.154

Hail, Canadian

When
May 16, 2:32 PM CST to 2:33 PM CST
Where
Canadian County, Piedmont
Measured
2.75 in hail
Reported by
Public
Coordinates
35.640, -97.750

Hail, Oklahoma

When
May 16, 2:39 PM CST
Where
Oklahoma County, 10 mi W of Edmond
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.650, -97.658

Hail, Oklahoma

When
May 16, 2:45 PM CST
Where
Oklahoma County, 4 mi NNW of Warr Acres
Measured
1.75 in hail
Reported by
Public
Coordinates
35.574, -97.647

Hail, Oklahoma

When
May 16, 2:48 PM CST
Where
Oklahoma County, 5.43 mi W of Edmond
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
35.653, -97.577

The hail was reported on Edmond Road between May and Portland Avenues.

Hail, Oklahoma

When
May 16, 2:50 PM CST
Where
Oklahoma County, 5.5 mi NW of The Village
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
35.636, -97.605

The hail was reported near Meridian Avenue and 164th Street.

Hail, Oklahoma

When
May 16, 2:50 PM CST
Where
Oklahoma County, 7 mi NW of The Village
Measured
2.5 in hail
Reported by
Public
Coordinates
35.640, -97.640

Hail, Oklahoma

When
May 16, 2:50 PM CST
Where
Oklahoma County, 2.55 mi NW of The Village
Measured
2.5 in hail
Reported by
Public
Coordinates
35.594, -97.585

Some homes had broken windows on the north sides of the structure. Numerous vehicles suffered significant damage. The winds were estimated at 50 mph.

Hail, Oklahoma

When
May 16, 2:51 PM CST
Where
Oklahoma County, 5 mi NNW of Warr Acres
Measured
2 in hail
Reported by
Amateur Radio
Coordinates
35.587, -97.654

Hail, Oklahoma

When
May 16, 2:53 PM CST
Where
Oklahoma County, 3 mi WSW of Edmond
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.633, -97.529

Hail, Oklahoma

When
May 16, 2:55 PM CST to 3:00 PM CST
Where
Oklahoma County, 1.39 mi WSW of The Village
Measured
1.75 in hail
Injuries
21 direct, 0 indirect
Reported by
Public
Coordinates
35.566, -97.574

The hail was reported near Lake Hefner. Several people sustained minor injuries after being caught outside during the hailstorm.

Hail, Oklahoma

When
May 16, 2:58 PM CST
Where
Oklahoma County, 5 mi NW of Oklahoma City
Measured
4.25 in hail
Reported by
Amateur Radio
Coordinates
35.521, -97.573

Hail, Oklahoma

When
May 16, 3:00 PM CST
Where
Oklahoma County, 2.35 mi ENE of Warr Acres
Measured
2 in hail
Reported by
Amateur Radio
Coordinates
35.536, -97.583

Several cars received significant damage from the large hail near NW 63rd Street and Portland Avenue.

Hail, Oklahoma

When
May 16, 3:00 PM CST to 3:15 PM CST
Where
Oklahoma County, 1.55 mi WSW of Bethany
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
35.499, -97.664

The hail occurred near Council Road and NW 23rd Street.

Hail, Oklahoma

When
May 16, 3:00 PM CST
Where
Oklahoma County, 0.7 mi NNE of Nichols Hills
Measured
3 in hail
Reported by
Public
Coordinates
35.559, -97.533

The hail was reported near Western Avenue between Wilshire Boulevard and Britton Road.

Thunderstorm Wind, Oklahoma

When
May 16, 3:05 PM CST
Where
Oklahoma County, 6 mi N of Oklahoma City
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
35.557, -97.510

Hail, Oklahoma

When
May 16, 3:06 PM CST
Where
Oklahoma County, 1.79 mi NW of Forest Park
Measured
2 in hail
Reported by
Amateur Radio
Coordinates
35.525, -97.476

Very large hail broke street lights near Remington Park.

Hail, Oklahoma

When
May 16, 3:06 PM CST
Where
Oklahoma County, 2 mi ENE of Nichols Hills
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
35.561, -97.507

Hail, Oklahoma

When
May 16, 3:07 PM CST
Where
Oklahoma County, 2 mi NNW of Oklahoma City
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
35.497, -97.524

Hail, Oklahoma

When
May 16, 3:08 PM CST
Where
Oklahoma County, Nichols Hills
Measured
2 in hail
Reported by
Emergency Manager
Coordinates
35.550, -97.540

Both car and residence windows were broken from the large hail.

Hail, Oklahoma

When
May 16, 3:10 PM CST
Where
Oklahoma County, 4 mi SSW of Edmond
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
35.596, -97.507

The hail was reported near the intersection of the Kilpatrick Turnpike and the Broadway Extension.

Hail, Oklahoma

When
May 16, 3:11 PM CST
Where
Oklahoma County, The Village
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
35.570, -97.550

Thunderstorm Wind, Oklahoma

When
May 16, 3:12 PM CST
Where
Oklahoma County, 0.31 mi S of The Village
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.566, -97.549

A few trees were uprooted, with power outages through the area as a result.

Hail, Oklahoma

When
May 16, 3:13 PM CST
Where
Oklahoma County, 2 mi NE of Oklahoma City
Measured
1.75 in hail
Reported by
Public
Coordinates
35.490, -97.485

Hail, Oklahoma

When
May 16, 3:18 PM CST
Where
Oklahoma County, 3 mi WNW of Oklahoma City
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.487, -97.559

Hail, Oklahoma

When
May 16, 3:24 PM CST
Where
Oklahoma County, Del City
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.450, -97.440

The hail was reported near Sunnylane Avenue and SE 15th Street.

Hail, Oklahoma

When
May 16, 3:25 PM CST
Where
Oklahoma County, 2.04 mi W of Del City
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
35.450, -97.476

The hail was reported near Eastern Avenue and SE 15th Street.

Hail, Oklahoma

When
May 16, 3:25 PM CST
Where
Oklahoma County, 2 mi SE of Forest Park
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.489, -97.425

Hail, Oklahoma

When
May 16, 3:28 PM CST
Where
Oklahoma County, (Tik)tinker Afb
Measured
2.5 in hail
Reported by
Other Federal Agency
Coordinates
35.410, -97.390

Hail, Oklahoma

When
May 16, 3:29 PM CST
Where
Oklahoma County, 1.11 mi ENE of Midwest City
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.464, -97.371

The hail was reported near the intersection of Reno Avenue and Douglas Boulevard.

Thunderstorm Wind, Oklahoma

When
May 16, 3:30 PM CST
Where
Oklahoma County, (Tik)tinker Afb
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
35.410, -97.390

Hail, Oklahoma

When
May 16, 3:30 PM CST
Where
Oklahoma County, 3 mi S of Choctaw
Measured
2 in hail
Reported by
Public
Coordinates
35.447, -97.270

The hail was reported near SE 10th Street and Choctaw Rd.

Hail, Oklahoma

When
May 16, 3:38 PM CST
Where
Oklahoma County, 2.8 mi SW of (Tik)tinker Afb
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
35.379, -97.421

Hail, Oklahoma

When
May 16, 3:39 PM CST
Where
Oklahoma County, 7 mi S of Nicoma Park
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.389, -97.320

Hail, Cleveland

When
May 16, 3:50 PM CST
Where
Cleveland County, Stella
Measured
1.75 in hail
Reported by
COOP Observer
Coordinates
35.320, -97.210

Several cars had their windshields cracked because of the large hail.

Hail, Pottawatomie

When
May 16, 3:53 PM CST
Where
Pottawatomie County, 3.19 mi SW of Dale
Measured
0.75 in hail
Reported by
Public
Coordinates
35.355, -97.086

The hail was reported a half of a mile northwest of Shawnee Twin Lakes.

Hail, Pottawatomie

When
May 16, 4:10 PM CST
Where
Pottawatomie County, Shawnee
Measured
1 in hail
Reported by
County Official
Coordinates
35.330, -96.920

Hail, Pontotoc

When
May 16, 5:13 PM CST to 5:18 PM CST
Where
Pontotoc County, Allen
Measured
2 in hail
Reported by
Emergency Manager
Coordinates
34.880, -96.410

Hail, Custer

When
May 16, 5:27 PM CST
Where
Custer County, 3 mi SE of Custer City
Measured
1 in hail
Reported by
Public
Coordinates
35.629, -98.842

Hail, Coal

When
May 16, 5:49 PM CST
Where
Coal County, 10 mi NNE of Coalgate
Measured
1 in hail
Reported by
Public
Coordinates
34.674, -96.153

Hail, Atoka

When
May 16, 6:24 PM CST
Where
Atoka County, 4 mi WSW of Daisy
Measured
1.75 in hail
Reported by
Public
Coordinates
34.518, -95.805

Hail, Woods

When
May 16, 7:26 PM CST
Where
Woods County, 13.5 mi NNE of Camp Houston
Measured
0.88 in hail
Reported by
Public
Coordinates
36.990, -99.026

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 232180, 232182, 232183, 232235, 232247, 232184, 232187, 232188, 232190, 232191, 232192, 232195, 232238, 232197, 232198, 238088, 232199, 232200, 232233, 232242, 232201, 232202, 232203, 232204, 232231, 232207, 232208, 232211, 232212, 232213, 232214, 232215, 232216, 232217, 232218, 232219, 232220, 232236, 232221, 232222, and more.